Feedback on Valtrex Side Effect and Usage, page 9
If you use Valtrex, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Benadryl with valtrex?
Can I take benedryl and valtrex at the same time?
AskDocWeb: Benadryl and Valtrex can safely be taken at the same time.
Subj: Hair loss?
Hi, Does Valtrex cause hair thinning on everyone or old some people. Also can it cause balding?
AskDocWeb: It should cause neither according to the drug adverse reaction list but a few people have reported hair loss.
Subj: Abnormally tired
I am 67 yrs old and was diagnosed with Shingles 2 weeks ago. I took Valtrex for a week but seem to get so abnormally tired. Is this a side effect for this long or could something else be going on?
AskDocWeb: That is not listed as a side effect so ask your doctor what else might cause this.
Is Valtrex safe to use with systemic Lupus? I am not on prednisone or any immunosuppressants.
AskDocWeb: That is something that you should discuss with your doctor. This website is for feedback from users for product reviews.
Subj: Itching all over
I’ve been using valtrex for a couple of weeks now and I am itching all over. Could this be a side effect from taking this medicine? Please send reply, thank you
AskDocWeb: You have to notify your doctor immediately, itching is not a side effect of the Valtrex.
Subj: Valtrex hair loss?
Does Valtrex cause hair loss/thinning for everyone or only some people will get this side effect? How common is this to happen and also at what dosage do you have to take to make this happen. Also once you stop this medication should the hair grow back or has it killed the hair follicle? Thanks,
AskDocWeb: It’s not listed as a side effect but losing hair due to Valtrex has been reported by a few people. Your hair should grow back as there is no indication that Valtrex would kill the hair follicles.
Subj: Hair loss with Valtrex?
Been taking valtrex for 3 weeks and have experienced bad acne, also does valtrex cause thinning or balding to everyone as a side effect. How much or how long do you have to take the drug to get this. Thanks,
AskDocWeb: Only a few people have reported hair loss while using Valtrex. Most people do not experience that symptom.
Subj: Valtrex menstrual problem?
What kind of menstrual problem does valtrex cause.
AskDocWeb: A small number of users (less than 1%) report that their period was delayed.
Subj: Chronic EBV infection
I took Val-Trex for chronic lymphadenitis (chronic EBV infection of the lymph nodes). This is a 20+ year condition that is often confused with cancer, so I’ve had four biopsies over the years to rule that out, which also helped slow the spread of this infection. The problem originally started while working at a Plastic Company in Leominster, MA, where I was exposed to what appeared to be dust on a window sill. The next day numerous nodes under my jaw and upper neck ballooned. Since then, these lymph nodes have been prone to secondary infections, including Herpes Simplex I (HSV-1), ultimately progressing down my neck, into my shoulder and chest.
A few years ago, one of my doctors suggested Val-Trex. I started to notice some very encouraging signs within a few days, especially with one of the larger nodes at the base of my neck. After almost two weeks, shortly after calling my doctor for a refill, my lower legs and feet started tingling. Within a couple days, it was more like a poor circulation problem in my feet (numbness, cold feet and some ankle pain). Over the last couple of years, my feet have been gradually getting worse. Nothing I’ve tried seems to help and so far all of the testing has just served to rule things out.
I’ve always thought this chronic lymphadenitis was allergy related, but I’ve noticed research that also suggests the EBV virus overreacts to certain toxins, including plasticizers, causes inappropriate immune responses, causes exaggerated immune responses, and it, or any infection for that matter, could lead to further or heightened allergies. In any event, there is no doubt that allergies and/or sensitivities to whatever this dust was has developed over the years. The foot problem could be allergy related too, and has become more painful than the lymph node problem that I was hoping to keep in check, sometime getting so cold that it burns. Even if this foot problem was clearly stated a potential side effect, I would have never thought it could continue, never mind getting worse after the medication had stopped. I noticed other posts where the two week point seems to be somewhat of a milestone with Val-Trex. In my case, I continued the medication a day and a half longer than I should have while playing phone tag with my doctor, so my only suggestion is to play it safe; at the first sign of trouble, stop taking it immediately and ask question later, especially at the two week mark.
Subj: Valtrex and pregnancy
I was taking Valtrex for suppression during the last month of pregnancy and after the first dose the baby had a seizure. Could this be part of the central nervous system side effect?
AskDocWeb: Yes, the CNS symptoms consist of the following side effects:
- Aggressive behavior
- decreased consciousness
- psychosis, including auditory and visual hallucinations
The chance of CNS affects occurring is small but this is something you need to discuss with your doctor.
Can I drink alcohol when I’m taking valtrex?
AskDocWeb: Yes you can.
Subj: Valtrex weight gain?
Does valtrex make you gain weight? What about rapid heart beats? Thanks, please hurry with an answer. I am not overeating but gaining weight after five days on 500 mg per day.
AskDocWeb: Valtrex isn’t listed as causing any of those symptoms. Sounds like you to talk with your doctor, something else may be going on here.
Subj: Ethyl alcohol?
Will Valtrex affect the body’s ability to metabolize ethyl alcohol?
AskDocWeb: No, but then you know that stuff is poison. Right?
Subj: HIV positive
Hello, I have been diagnosed HIV+ six months ago. It all started when my Dr. suggested I get tested for HIV as I was having recurrent break-outs of genital herpes (once a month). My Dr. put me on 1-yr 500mg/day Valtrex treatment (with an increase to 1gr/day when I get a break-out for 5 days) then back to the 500mg/day. I have read here that Valtrex should not be taken if you are HIV+. I am not taking medications yet as my immune system is still considered normal. My Dr. know I am HIV+ and that I am taking Valtrex… Is this dangerous should I switch doctors? Thank you.
AskDocWeb: Your doctor likely prescribed the Valtrex because your immune system is still strong. There is no problem as long as your immune system is strong.
I would get several outbreaks of fever sores on my lips during the year. A friend told me to take acidophilus capsules daily. Started that in January 1992 and have NEVER had a cold sore since then. I buy the live acidophilus that is refrigerated in the health food store. I take it every day. If I am traveling I use the freeze-dried. No side effects. No more fever sores.
Subj: Valtrex side effect
The valtrex stopped my shingles dead in their tract but I believe I got a side affect of a menstrual period that was heavy.
Subj: Valtrex suppressive therapy
I just started the valtrex suppressive therapy, and all of a sudden I have like the worst outbreak is the medication making me have the outbreak so soon.
AskDocWeb: No, the medication wouldn’t be making you have an outbreak. It was likely that you would have had that bad outbreak anyway.
Subj: Heart palpitations?
Can using Valtrex too much cause heart palpitations?
AskDocWeb: There are many drugs that cause heart palpitations but this hasn’t been reported with Valtrex.
Subj: Outbreaks every other week
I was diagnosed with genital herpes 10 years ago. I have taken valtrex for outbreaks in the past. However, I have been on suppressive therapy for about a year 500mg-1500mg and still having outbreaks every other week. My doctor said there is nothing she can do but prescribe me the acyclovir cream. I don’t know what to do anymore. I eat healthy and don’t drink caffeine or alcohol. What do I do now? Thanks.
AskDocWeb: Some people report that taking Lysine (500mg daily) helps prevent outbreaks. Lysine is an amino acid supplement that is available at grocery stores and health food stores. If it helps you, be sure to come back and share your story with others here.
Subj: Yeast infection and weight gain
I take valtrex for corneal herpes cold sores. I developed my FIRST vaginal yeast infection just after starting it. AND am having weight gain. I read that others have the same issues. Are these remote side effects?
AskDocWeb: They are not listed side effects which only means that less than one percent of people are likely to experience these symptoms but it is possible. Read more feedback about Valtrex. Valtrex report – 5 – 6 – 7 – 8 – Page 9 – 10 – 11 – 12 – 13 – Last Page 63
If you find this page useful share it with others. If you have used Valtrex, use the form below to add your review of Valtrex, feedback or suggestions that may help others. Please note that all addresses are held confidential.